Alert archive / Pennsylvania / Tornado Warnings in 2010

Tornado Warning 14, NWS State College, PA

August 16, 2010Lebanon County, Pennsylvania

NWS State College, PA issued this tornado warning at Aug 16, 2010, 3:43 PM EDT for Lebanon County, Pennsylvania. It was in force for 47 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 16, 2010, 3:43 PM EDT (19:43 UTC)
Expired
Aug 16, 2010, 4:30 PM EDT
In force
47 min
Issued by
NWS State College, PA
Area
Storm-based polygon

County Lebanon County, PA

The radar

The State College radar (KCCX), 137 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 16, 3:55 PM EDTTSTM WND DMG1 Ene Lickdale, PA1000 POUND PROPANE TANK AT A CHURCH CAMP ON MOUNTAIN DRIVE BLOWN OFF SUPPORTS AND DAMAGED/DISCHARGED. FIRE DEPARTMENT RESPONDED TO RESULTANT LEAK.
Aug 16, 3:55 PM EDTTSTM WND DMGFort Indiantown Gap, PA1000 POUND PROPANE TANK AT A CHURCH CAMP ON MOUNTAIN ROAD BLOWN OFF SUPPORTS AND DAMAGED/DISCHARGED. FIRE DEPARTMENT RESPONDED TO RESULTANT LEAK.
Aug 16, 4:05 PM EDTFUNNEL CLOUD2 Wsw Jonestown, PAFUNNEL CLOUD REPORTED JUST NORTHEAST OF ONO.
Aug 16, 4:10 PM EDTFUNNEL CLOUDFredericksburg, PAFUNNEL CLOUD OVER FREDRICKSBURG
Aug 16, 4:20 PM EDTTSTM WND DMG5 N Lebanon, PA30+ TREES UPROOTED/DOWNED AT FREEPORT MILLS GOLF COURSE. ALSO DAMAGE TO BARN AND TREES DOWN ON GOLF RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 16, 12:05 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2010-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 501 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2010-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
501 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
538 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

680 
WFUS51 KCTP 161943
TORCTP
PAC075-162030-
/O.NEW.KCTP.TO.W.0014.100816T1943Z-100816T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
343 PM EDT MON AUG 16 2010

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 430 PM EDT

* AT 341 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE STORM
  CONTAINING THE POSSIBLE TORNADO WAS NEAR FORT INDIANTOWN GAP...
  MOVING EAST AT 25 MPH.

* THE TORNADO WILL BE NEAR...
  FORT INDIANTOWN GAP AROUND 350 PM...
  HARPER TAVERN AROUND 355 PM...
  LICKDALE AROUND 400 PM...
  FREDERICKSBURG AND ANNVILLE AROUND 405 PM...
  CLEONA AROUND 410 PM...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-78 BETWEEN MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 84 AND 
95. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 
22...ROUTE 422.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE.

TAKE COVER INSIDE NOW. DO NOT WAIT TO SEE OR HEAR THE TORNADO. MOVE
TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF A STURDY BUILDING. PUT AS
MANY WALLS BETWEEN YOU AND THE OUTSIDE AS YOU CAN. AVOID WINDOWS.
PROTECT YOURSELF FROM FLYING DEBRIS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MONDAY
EVENING FOR SOUTH CENTRAL PENNSYLVANIA.

&&

LAT...LON 4031 7652 4047 7668 4051 7662 4050 7644
      4042 7631
TIME...MOT...LOC 1943Z 292DEG 21KT 4047 7662

$$

FORECASTER: DANGELO
1 follow-up statement
822 
WWUS51 KCTP 162007
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
407 PM EDT MON AUG 16 2010

PAC075-162030-
/O.CON.KCTP.TO.W.0014.000000T0000Z-100816T2030Z/
LEBANON PA-
407 PM EDT MON AUG 16 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR CENTRAL
LEBANON COUNTY...

AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM THAT MAY BE PRODUCING A TORNADO. THE 
TORNADO WOULD BE LOCATED NEAR JONESTOWN...OR 7 MILES NORTH OF 
ANNVILLE...MOVING SOUTHEAST AT 25 MPH. 

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-78 BETWEEN MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 88 AND
91.

THIS WILL ALSO IMPACT ROUTE 22 FROM JONESTOWN TO THE BERKS COUNTY
LINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR SOUTH CENTRAL PENNSYLVANIA.

&&

LAT...LON 4042 7631 4037 7639 4033 7649 4045 7655
      4050 7644
TIME...MOT...LOC 2006Z 295DEG 21KT 4042 7646

$$

FORECASTER: DANGELO

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this tornado warning went out at Aug 16, 3:16 PM EDT, 27 minutes earlier.

Area forecast discussion, Aug 16, 3:16 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
316 PM EDT MON AUG 16 2010

.SYNOPSIS...
A COLD FRONT WILL PUSH THROUGH THE COMMONWEALTH TODAY. HIGH PRESSURE
WILL BUILD INTO THE REGION TONIGHT INTO TUESDAY ACCOMPANIED BY
CLEARING SKIES AND MUCH LOWER HUMIDITY. A WAVE OF LOW PRESSURE MAY
SPREAD SHOWERS...OR EVEN A FEW PERIODS OF STEADY RAIN...INTO THE
STATE FROM THE SOUTHWEST ON WEDNESDAY. ANOTHER AREA OF HIGH PRESSURE
WILL BRING GRADUAL CLEARING THURSDAY AFTERNOON INTO FRIDAY...ALONG
WITH INCREASING WARMTH AND HUMIDITY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM BUT EXPECT TO BE
ABLE TO TRIM AWAY AT THAT THROUGH THE LATER AFTERNOON. LITTLE IF
ANY LIGHTNING SO FAR TODAY AND THE STORMS ARE MAKING IT TO THE
EASTERN EDGE OF OUR CWA AT THIS TIME.

WINDS BEHIND THE FRONT TYPICALLY 15 TO 20 KTS SO EXPECT DRY AIR TO
MOVE IN QUICKLY. DEWPOINTS DROPPED INTO THE 50S OVER WESTERN PA
THIS AFTERNOON.

TEMPERATURES WILL FALL INTO THE 40S OVER THE NORTHERN MOUNTAINS
TONIGHT WITH 50S TO LOW 60S ELSEWHERE.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
A RETURN TO COMFORTABLE HUMIDITY WITH A DECENT AMOUNT OF SUNSHINE
FOR TUESDAY AS AN EAST/WEST RIDGE OF HIGH PRESSURE NOSES INTO THE
REGION FROM THE OHIO RIVER VALLEY. PWATS DIP TO AOB 20 MM ACROSS
MUCH OF CENTRAL AND NRN PENN / OR -1 TO -2 ST DEVIATIONS/. A SHARP
GRADIENT TWD HIGHER PWAT AIR /AND PERHAPS SOME STUBBORN AND THICKER
CLOUD COVER/ WILL EXIST ACROSS WVA AND NRN VA NEAR A STALLED OUT
FRONTAL BOUNDARY.

MAX TEMPS TUES WILL BE NEAR TO A FEW DEGREES BELOW
NORMAL...RANGING FROM THE MID/UPPERR 70S ACROSS THE MTNS...TO THE
MID/UPPER 80S IN THE LOWER SUSQ VALLEY.

A WAVE DEVELOPING ALONG THE FRONTAL BOUNDARY WILL SPREAD CLOUDS
OVER THE SOUTHERN HALF OF THE STATE TUESDAY NIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
AS THE HIGH PRESSURE AREA SLIDES ENE INTO NEW ENGLAND ON
WEDNESDAY...A LLVL EAST TO SE FLOW WILL DEVELOP WITHIN THE
THERMALLY DIRECT CELL OF ANOTHER JET STREAK RACING IN FROM THE
MIDWEST. SHOWERS AND SCTD TSRA /OR EVEN PERIODS OF STEADY RAIN/
DEVELOP FROM THE WEST OR SW DURING THE DAY WEDNESDAY AS THE MAIN
UVVEL WITH THE UPPER JET DEEPENS/BECOMES FOCUSED ACROSS THE
REGION...AND A SFC WAVE MOVES EAST ACROSS VA.

EC AND SREF COMBO ARE THE MOST AGGRESSIVE WITH THE AMTS AND NRN
EXTENT OF THE RAIN...THOUGH EVEN THESE TWO...WETTER SOLUTIONS HAVE
COME INTO BETTER AGREEMENT THIS CURRENT MODEL RUN WITH THE FURTHER
SOUTH GFS/NAM/GEM MODELS. THE PRECIP SHOULD BE MORE SHOWERY AND MUCH
LIGHTER ACROSS THE NORTH WED AND WED NIGHT...WHILE STEADIER AND
HEAVIER RAIN /AND PERHAPS SOME ELEVATED TSRA/ OCCURS ACROSS THE
SOUTHERN ZONES. QPF TOTALS BY 12Z THURSDAY COULD BE IN THE 0.5-1.0
INCH RANGE NEAR AND TO THE SOUTHEAST OF INTERSTATE 81.

ANOTHER WEAK HIGH PRESSURE RIDGE BECOMES SITUATED FROM THE OHIO
VALLEY TO NEW ENGLAND THURSDAY AND FRIDAY WITH MAINLY DRY CONDITIONS
AND NEAR TO SLIGHTLY ABOVE NORMAL TEMPS.

TEMPS AND HUMIDITY RAMP UP AGAIN FOR FRIDAY INTO SATURDAY AS A
SIGNIFICANT WAVE OF LOW PRESSURE AT THE SFC AND ALOFT TRACKS EAST
ACROSS THE UPPER GLAKES REGION.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
KMDT WILL HAVE CFROPA BY 20Z...BUT WILL SEE TSRA BEFORE
THAT...MAINLY BEFORE 19Z. ALL OTHER SITES SHOULD REMAIN VFR
THROUGH LATER TONIGHT. EVEN THEN...THE DRYING OCCURRING NOW WILL
PRECLUDE FOG - ESP IFR FOG - FROM MOST SITES. THE COOL TEMPS DUE
TO HIGH PRESSURE SLIDING IN FM THE W AND RESULTING LIGHT WINDS
WILL ALLOW SOME RIVER VALLEY FOG IN THE NRN MTS. SO...KIPT MAY GET
A LITTLE FOG.

HIGH PRESSURE AND MAINLY VFR CONDITIONS WILL HOLD INTO THE
DAYTIME ON WED. RIVER VALLEY FOG PSBL EACH AM IN THE N.

OUTLOOK...
TUE...VFR. NO SIG WX.
WED-FRI...MVFR-IFR PSBL.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LAMBERT
NEAR TERM...STEINBUGL/TYBURSKI
SHORT TERM...LAMBERT/TYBURSKI
LONG TERM...LAMBERT/TYBURSKI
AVIATION...DANGELO
Hazardous weather outlook, Aug 16, 1:29 PM EDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
129 PM EDT MON AUG 16 2010

PAZ004>006-010>012-017>019-024>027-033>035-037-041-042-045-046-
171730-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-
129 PM EDT MON AUG 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ028-036-049>053-056>059-063>066-171730-
JUNIATA-FRANKLIN-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-
DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
129 PM EDT MON AUG 16 2010

...SEVERE THUNDERSTORM WATCH 619 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 16, 12:59 PM EDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1259 PM EDT MON AUG 16 2010

PAZ051>053-161745-
COLUMBIA PA-MONTOUR PA-NORTHUMBERLAND PA-
1259 PM EDT MON AUG 16 2010

...A STRONG THUNDERSTORM WILL AFFECT MONTOUR...NORTHERN
NORTHUMBERLAND AND WEST CENTRAL COLUMBIA COUNTIES...

AT 1256 PM EDT...A STRONG THUNDERSTORM WAS NEAR MILTON...MOVING EAST
AT 20 MPH.

WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR MOORESBURG AROUND 120 PM...DANVILLE AROUND
130 PM...MECHANICSVILLE AROUND 140 PM AND BLOOMSBURG AROUND 150 PM.

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 213 AND 235. THIS WILL
ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY 147 FROM I-80
TO MILTON...ROUTE 11 FROM EAST OF NORTHUMBERLAND TO WEST OF
BLOOMSBURG.

LAT...LON 4084 7653 4095 7688 4097 7688 4100 7686
      4103 7686 4111 7675 4107 7641

FORECASTER: DANGELO
Special weather statement, Aug 16, 2:40 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
240 PM EDT MON AUG 16 2010

PAZ057-161930-
DAUPHIN PA-
240 PM EDT MON AUG 16 2010

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN DAUPHIN COUNTY...

AT 237 PM EDT...A STRONG THUNDERSTORM WAS NEAR MILLERSBURG...MOVING
EAST AT 20 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS. THIS STORM WILL BE NEAR ELIZABETHVILLE AROUND 300
PM...LYKENS AROUND 320 PM AND WILLIAMSTOWN AROUND 330 PM.

THIS WILL IMPACT ROUTE 209 FROM MILLERSBURG TO NEAR WILLIAMSTOWN.

LAT...LON 4042 7676 4052 7698 4061 7695 4065 7670
      4056 7655

FORECASTER: DANGELO
Special weather statement, Aug 16, 2:51 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
251 PM EDT MON AUG 16 2010

PAZ035-036-161915-
FRANKLIN PA-FULTON PA-
251 PM EDT MON AUG 16 2010

...STRONG THUNDERSTORMS WILL AFFECT FRANKLIN AND SOUTHERN FULTON
COUNTIES...

AN AREA OF STRONG THUNDERSTORMS COVERED SOUTHERN FRANKLIN AND FULTON
COUNTIES AT 250 PM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY
MOVING EAST AT 30 MPH.

WIND GUSTS TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS. VERY HEAVY RAIN WILL FALL FROM THESE STRONG
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-70 BETWEEN MILE MARKERS 163 AND 170...I-81 BETWEEN MILE MARKERS 1
AND 22.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11 FROM THE
MARYLAND BORDER TO NORTH OF CHAMBERSBURG...ROUTE 522 FROM THE
MARYLAND BORDER TO NORTH OF MCCONNELLSBURG...ROUTE 30 FROM WEST OF
MCCONNELLSBURG TO FAYETTEVILLE.

LAT...LON 4000 7750 3973 7747 3973 7835 4001 7802

FORECASTER: DANGELO
Special weather statement, Aug 16, 3:19 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
319 PM EDT MON AUG 16 2010

PAZ036-063-064-162015-
ADAMS PA-CUMBERLAND PA-FRANKLIN PA-
319 PM EDT MON AUG 16 2010

...A STRONG THUNDERSTORM WILL AFFECT ADAMS...SOUTHEASTERN FRANKLIN
AND WESTERN CUMBERLAND COUNTIES...

AT 316 PM EDT...A STRONG THUNDERSTORM WAS NEAR SHIPPENSBURG. ANOTHER
STRONG STORM WAS OVER SOUTH MOUNTAIN. THESE STORMS ARE MOVING EAST
AT 30 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE. VERY HEAVY RAIN WILL FALL...AND
WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE
RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 216 AND 225...I-81 BETWEEN
MILE MARKERS 25 AND 49.  THIS WILL ALSO IMPACT THE FOLLOWING MAJOR
ROADS...ROUTE 11...ROUTE 15...ROUTE 30...STATE ROAD 94...STATE ROAD
97.

LAT...LON 4009 7755 4029 7720 4029 7718 4009 7711
      4007 7714 4006 7710 3972 7700 3972 7746

FORECASTER: DANGELO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 4:21 AM EDTSpecial Weather StatementCTPClearfield54 min
Aug 16, 6:03 AM EDTSpecial Weather StatementCTPCentre57 min
Aug 16, 12:59 PM EDTSpecial Weather StatementCTPMontour46 min
Aug 16, 2:40 PM EDTSpecial Weather StatementCTPDauphin50 min
Aug 16, 2:51 PM EDTSpecial Weather StatementCTPFranklin, Fulton24 min
Aug 16, 3:08 PM EDTSevere Thunderstorm WarningCTPDauphin, Lebanon, Schuylkill67 min
Aug 16, 3:19 PM EDTSpecial Weather StatementCTPAdams, Cumberland56 min
Aug 16, 3:28 PM EDTSevere Thunderstorm WarningCTPCumberland, York62 min
Aug 16, 3:49 PM EDTSevere Thunderstorm WarningCTPAdams, York58 min
Aug 16, 4:12 PM EDTSevere Thunderstorm WarningCTPCumberland, Dauphin, Lancaster, Lebanon, York63 min
Aug 16, 4:20 PM EDTSevere Thunderstorm WarningCTPLancaster, Lebanon55 min
Aug 16, 4:30 PM EDTSevere Thunderstorm WarningCTPDauphin, Lebanon46 min
Aug 16, 5:05 PM EDTTornado WarningCTPLancaster25 min
Aug 16, 5:13 PM EDTSpecial Weather StatementCTPLebanon32 min
Aug 16, 5:18 PM EDTSpecial Weather StatementCTPFranklin27 min
Aug 16, 5:31 PM EDTSpecial Weather StatementCTPLancaster14 min
Aug 16, 5:37 PM EDTSevere Thunderstorm WarningCTPLancaster63 min
Aug 16, 7:24 PM EDTSpecial Weather StatementCTPAdams66 min
Aug 16, 7:39 PM EDTSpecial Weather StatementCTPYork66 min

Nearby

Tornado Warnings in Pennsylvania, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.